MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 LCS COMPLETE FEM POR R LG; KNEE FEMORAL COMPONENT

DEPUY ORTHOPAEDICS, INC. 1818910 LCS COMPLETE FEM POR R LG; KNEE FEMORAL COMPONENT
Catalog Number 129403060
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Tissue Damage (2104); Joint Swelling (2356); Osteolysis (2377)
Date of Event 06/22/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address pain.Update 9-22-2017 and 9-27-2012.Medical records reviewed.Pre- revision notes indicate upon clinical examination, the patients knee is swollen.There is a large effusion present.X-rays taken revealed a large area of lysis in the anterior part of the peg in the tibia and no evidence of any fracture, however it did look expansive.Brief revision operative note (b)(6) 2015 reveals the patient received a first stage excision arthroplasty right knee.Findings include gross tibial lysis, tibial medial defect beneath mcl, patellar tendon with tubercle still attached.No anteromedial bone.Cortical sheel of loose fractured anterolateral tibia.The surgeon determined the joint was not reconstructable with tc3 & augments due to concerns about underlying infection.Proximal tibial 1st stage carried out with spacer & debridement.Medical records indicate the patient was re-implanted in (b)(6) 2015, it is unknown what products were implanted at this time.It is then indicated that a right transtibial amputation was performed on (b)(6) 2015 due to persistently infected right proximal tibial replacement with graft /flap breakdown.Insufficient information is available to determine if depuy products were involved.If this information becomes available this will be re-addressed.Please also note that concerns of infection are addressed during the 1st stage explanation, however, there has been no verification of infection at that time.If this information is received it will be re-addressed.
 
Additional Manufacturer Narrative
This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: the patient was revised to address pain.Update 9-22-2017 and 9-27-2012.Medical records reviewed.Pre- revision notes indicate upon clinical examination, the patients knee is swollen.There is a large effusion present.X-rays taken revealed a large area of lysis in the anterior part of the peg in the tibia and no evidence of any fracture, however it did look expansive.Brief revision operative note jun 22, 2015 reveals the patient received a first stage excision arthroplasty right knee.Findings include gross tibial lysis, tibial medial defect beneath mcl, patellar tendon with tubercle still attached.No anteromedial bone.Cortical sheel of loose fractured anterolateral tibia.The surgeon determined the joint was not reconstructable with tc3 & augments due to concerns about underlying infection.Proximal tibial 1st stage carried out with spacer & debridement.Medical records indicate the patient was re-implanted in sep 2015, it is unknown what products were implanted at this time.It is then indicated that a right transtibial amputation was performed on (b)(6) 2015 due to persistently infected right proximal tibial replacement with graft /flap breakdown.Insufficient information is available to determine if depuy products were involved.If this information becomes available this will be re-addressed.Please also note that concerns of infection are addressed during the 1st stage explanation, however, there has been no verification of infection at that time.If this information is received it will be re-addressed.Updated 10-19-2017.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).The reported event has been evaluated and will be monitored.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : 1100830.Device history batch : null.Device history review : no anomalies noted if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS COMPLETE FEM POR R LG
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key6965255
Report Number1818910-2017-27092
Device Sequence Number19157780
Product Code NJL
UDI-Device Identifier10603295021711
UDI-Public10603295021711
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2015
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number129403060
Device Lot Number1100830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer11/08/2017
07/11/2018
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date11/23/2017
07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR